Alert archive / Georgia / Special Weather Statements in 2018

Special Weather Statement, NWS Atlanta, GA

July 16, 2018Pike County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 16, 2018, 8:13 PM EDT for Pike County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 16, 2018, 8:13 PM EDT (00:13 UTC)
Expired
Jul 16, 2018, 8:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA
Wind
40

County Pike County, GA

The radar

The Atlanta radar (KFFC), 16 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.2 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1975 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2018-07-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1975 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

504 
WWUS82 KFFC 170013
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUL 16 2018
 
GAZ053-056-067-068-170045-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
813 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA...
SOUTHWESTERN SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN PIKE
COUNTIES UNTIL 845 PM EDT...

At 813 PM EDT...a strong thunderstorm was near Alvaton, or 11 miles
west of Zebulon...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning 
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Williamson, Haralson, Gay, Alvaton, Digbey, Hollonville and Hilltop. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3330 8453 3329 8451 3328 8451 3326 8450
      3326 8444 3320 8433 3305 8452 3312 8463
TIME...MOT...LOC 0013Z 211DEG 16KT 3315 8453 

WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 16, 7:29 PM EDT, 44 minutes earlier.

Area forecast discussion, Jul 16, 7:29 PM EDT, 44 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
729 PM EDT Mon Jul 16 2018

.PREV DISCUSSION... /Issued 336 PM EDT Mon Jul 16 2018/

SHORT TERM /Tonight through Tuesday Night/...

Seems to be no real focus for thunderstorm development again today
except for leftover boundaries. Heavy rain continues to be a
threat as storms are slow moving. Upper air shows a weakening
upper ridge with a broad trough forming over the southeast during
the period. Models indicating a front drifting into north GA
Tuesday afternoon/evening with some drier air spreading into the
state. Still looks like basically a diurnal pattern through the
period...although some storms could linger into the overnight
tonight. For Tuesday...have kept pops in the 40 to 50 percent
range. For tomorrow night have dried out the far north after
06z...but left low pops for the remainder of the area. No big
changes to temperatures in the short term.

41

LONG TERM /Wednesday through Monday/...

SNELSON

Still appears area will see only slow shift to NW flow aloft this
week with broad upper ridge building over the western and central
CONUS and trough over the midwest states. By the weekend, however,
medium range guidance now showing high amplitude trough digging SSE
into the eastern states on Saturday. While we may not see much
cooler temps, could see slightly drier air at sfc and aloft, though
chc of storms will continue with cold air aloft and stronger mid
level flow. Until then, will continue to see mostly diurnally-driven
afternoon and evening convection though with well above average PW,
could also see isolated overnight activity as well. As flow aloft
eventually becomes WNW, could see some development of MCS though not
seeing confirmation of this in model QPF.

Heat indices should remain 95 to 101, which is below advisory
threshold, through the extended though will continue to monitor.
Tropical activity thankfully still not seen in model progs or NHC
outlooks.

PREV LONG TERM DISCUSSION... /Issued 345 AM EDT Mon Jul 16 2018/

LONG TERM /Tuesday Night through Sunday/...

Medium-range models continue to show an amplifying upper-level
pattern developing through the majority of the extended forecast
period. Frontal boundary settling into the southern portion of the
forecast area as we begin the period concentrates best POPs across
the southern half of the area mid-week. Strong short wave and
associated surface front should increase POPs areawide as we head
into the weekend. With moderate mid-level winds associated with this
system, combined with enhanced forcing and at least moderate
instability, we will need to keep an eye on the potential for an
increased severe thunderstorms threat. Noticeable divergence between
the GFS and the ECMWF for the latter portion of the period, but I
have kept at least chance POPs through the end of this forecast
cycle.

20

&&

.AVIATION...
00Z Update...
Scattered showers and thunderstorms are expected to linger for the
next few hours, but should diminish in coverage by 10pm. Do expect
IFR cigs to develop again overnight. If persistence holds, a brief
period of VLIFR is possible right around 12z. Synoptic winds
shouldremain on the west side.

//ATL Confidence...00Z Update...
Med confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  91  72  90 /  50  50  40  30
Atlanta         75  90  73  90 /  50  50  40  30
Blairsville     67  85  65  85 /  50  50  30  20
Cartersville    72  90  71  90 /  50  50  40  30
Columbus        75  91  75  92 /  50  50  50  50
Gainesville     71  89  71  89 /  50  50  40  30
Macon           74  92  73  91 /  50  50  40  50
Rome            73  91  70  91 /  40  50  40  20
Peachtree City  72  90  72  91 /  50  50  40  40
Vidalia         74  91  74  90 /  50  50  40  60

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...NListemaa
LONG TERM....SNELSON
AVIATION...41
Hazardous weather outlook, Jul 16, 1:00 PM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
100 PM EDT Mon Jul 16 2018

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
100 PM EDT Mon Jul 16 2018

This Hazardous Weather Outlook is for portions of North and Central
Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered to numerous thunderstorms are expected across north and
central Georgia this afternoon and tonight, most numerous between 3
and midnight, although isolated storms will continue overnight. A
few of these storms could also be strong, producing gusty winds and
occasional lightning. However, the main hazard from the
thunderstorms will be locally heavy rainfall. The heavy rain could
cause temporary street flooding and ponding of water in low lying
areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

Scattered to numerous thunderstorms are expected Tuesday through
Sunday, mainly in the afternoon and evening hours each day. A few
strong to severe thunderstorms will be possible each day with strong,
gusty winds, frequent lightning, and very heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged to
submit reports of severe weather through the web by going to
weather.gov/atlanta.

In the hours before

Special weather statement, Jul 16, 5:21 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
521 PM EDT MON JUL 16 2018

GAZ086-112-113-162145-
Toombs GA-Emanuel GA-Montgomery GA-
521 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TOOMBS...SOUTHERN
EMANUEL AND MONTGOMERY COUNTIES UNTIL 545 PM EDT...

At 521 PM EDT...a strong thunderstorm was over Normantown, or near
Lyons...moving northeast at 15 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lyons, Mount Vernon, Vidalia, Stillmore, Oak Park, Ailey, Higgston,
Santa Claus, Alston, Lexsy and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3242 8219 3235 8225 3235 8224 3228 8223
      3224 8221 3206 8252 3218 8261 3222 8258
      3235 8244 3235 8241 3238 8241 3251 8226
      3244 8219
TIME...MOT...LOC 2121Z 224DEG 11KT 3229 8234

WIND...40MPH
Special weather statement, Jul 16, 6:45 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
645 PM EDT MON JUL 16 2018

GAZ042-162315-
Carroll GA-
645 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
715 PM EDT...

At 645 PM EDT...a strong thunderstorm was over Carrollton...moving
east at 5 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Carrollton and Clem.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3364 8507 3362 8490 3346 8499 3353 8514
TIME...MOT...LOC 2245Z 278DEG 5KT 3357 8506

HAIL...0.25IN
WIND...40MPH
Special weather statement, Jul 16, 7:21 PM EDT, 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT MON JUL 16 2018

GAZ042-043-162345-
Douglas GA-Carroll GA-
721 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DOUGLAS AND CARROLL
COUNTIES UNTIL 745 PM EDT...

At 721 PM EDT...a strong thunderstorm was over Carrollton. This storm
was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Clem, Abilene, Lowell, Seaton Lake and Treasure Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3369 8510 3368 8485 3345 8497 3346 8498
      3344 8498 3343 8500 3343 8501 3354 8519
TIME...MOT...LOC 2321Z 278DEG 4KT 3357 8504

WIND...40MPH
Special weather statement, Jul 16, 7:45 PM EDT, 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
745 PM EDT MON JUL 16 2018

GAZ042-170015-
Carroll GA-
745 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CARROLL COUNTY UNTIL
815 PM EDT...

At 745 PM EDT...a strong thunderstorm was over Carrollton. This storm
was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Carrollton, Mount Zion, Whitesburg, Clem, Abilene, Lowell, Treasure
Lake and Seaton Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3367 8514 3368 8490 3362 8490 3344 8494
      3344 8495 3346 8498 3345 8499 3344 8498
      3343 8501 3349 8520
TIME...MOT...LOC 2345Z 278DEG 4KT 3357 8507

WIND...40MPH
Special weather statement, Jul 16, 8:01 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
801 PM EDT MON JUL 16 2018

GAZ043-044-053-054-170030-
Fayette GA-Douglas GA-Coweta GA-South Fulton GA-
801 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...SOUTHERN
DOUGLAS...NORTHERN COWETA AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 830 PM EDT...

At 801 PM EDT...a strong thunderstorm was over Palmetto, or 13 miles
northwest of Fayetteville. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Peachtree City, East Point, Union City, College Park, Fairburn,
Tyrone, Palmetto, Cannongate, Sandy Creek and Campbellton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3346 8476 3367 8473 3365 8448 3339 8453
TIME...MOT...LOC 0001Z 278DEG 4KT 3355 8467

WIND...40MPH
Special weather statement, Jul 16, 8:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
813 PM EDT MON JUL 16 2018

GAZ053-056-067-068-170045-
Coweta GA-Spalding GA-Meriwether GA-Pike GA-
813 PM EDT MON JUL 16 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COWETA...
SOUTHWESTERN SPALDING...NORTHEASTERN MERIWETHER AND NORTHWESTERN PIKE
COUNTIES UNTIL 845 PM EDT...

At 813 PM EDT...a strong thunderstorm was near Alvaton, or 11 miles
west of Zebulon...moving northeast at 20 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Williamson, Haralson, Gay, Alvaton, Digbey, Hollonville and Hilltop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3330 8453 3329 8451 3328 8451 3326 8450
      3326 8444 3320 8433 3305 8452 3312 8463
TIME...MOT...LOC 0013Z 211DEG 16KT 3315 8453

WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 8:01 PM EDTSpecial Weather StatementFFCFayette29 min
Jul 16, 8:19 PM EDTSpecial Weather StatementFFCPolk26 min
Jul 16, 8:34 PM EDTSpecial Weather StatementFFCBartow26 min
Jul 16, 8:42 PM EDTSpecial Weather StatementFFCClayton33 min
Jul 16, 8:46 PM EDTSpecial Weather StatementFFCHaralson29 min
Jul 16, 8:59 PM EDTSevere Thunderstorm WarningFFCClayton, Henry, Spalding31 min
Jul 16, 9:07 PM EDTSpecial Weather StatementFFCBaldwin23 min
Jul 16, 9:19 PM EDTFlash Flood WarningFFCHaralson, Polk6 hr
Jul 16, 9:32 PM EDTSpecial Weather StatementFFCHenry28 min
Jul 16, 10:00 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale30 min
Jul 16, 10:09 PM EDTSpecial Weather StatementFFCButts36 min
Jul 16, 10:20 PM EDTSpecial Weather StatementFFCJones25 min
Jul 16, 10:45 PM EDTSpecial Weather StatementFFCJones30 min
Jul 16, 11:26 PM EDTSpecial Weather StatementFFCJasper, Morgan, Putnam49 min
Jul 16, 11:27 PM EDTSpecial Weather StatementFFCBarrow, Jackson48 min
Jul 16, 11:59 PM EDTSpecial Weather StatementFFCGreene, Hancock, Jasper, Oglethorpe, Putnam, Taliaferro46 min
Jul 17, 12:21 AM EDTSpecial Weather StatementFFCGilmer, Murray, Pickens, Whitfield54 min
Jul 17, 1:25 PM EDTSpecial Weather StatementFFCTreutlen35 min
Jul 17, 1:51 PM EDTRiver Flood WarningFFCGwinnett5 hr
Jul 17, 2:02 PM EDTSpecial Weather StatementFFCTreutlen43 min
Jul 17, 2:11 PM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen22 min
Jul 17, 2:21 PM EDTSpecial Weather StatementFFCEmanuel24 min
Jul 17, 2:44 PM EDTSpecial Weather StatementFFCCatoosa, Dade, Walker, Whitfield46 min
Jul 17, 2:45 PM EDTSpecial Weather StatementFFCToombs30 min
Jul 17, 2:46 PM EDTSpecial Weather StatementFFCEmanuel29 min
Jul 17, 3:29 PM EDTSpecial Weather StatementFFCCatoosa, Chattooga, Walker, Whitfield31 min
Jul 17, 4:02 PM EDTSpecial Weather StatementFFCChattooga, Gordon28 min
Jul 17, 4:14 PM EDTSpecial Weather StatementFFCMurray46 min
Jul 17, 4:18 PM EDTSpecial Weather StatementFFCDooly27 min
Jul 17, 4:32 PM EDTSpecial Weather StatementFFCChattooga, Floyd, Gordon28 min
Jul 17, 5:02 PM EDTSpecial Weather StatementFFCBaldwin28 min
Jul 17, 5:17 PM EDTSpecial Weather StatementFFCDade28 min
Jul 17, 5:21 PM EDTSpecial Weather StatementFFCTreutlen24 min
Jul 17, 5:41 PM EDTSpecial Weather StatementFFCWilkinson34 min
Jul 17, 5:47 PM EDTSpecial Weather StatementFFCTreutlen28 min
Jul 17, 5:50 PM EDTSpecial Weather StatementFFCDooly25 min
Jul 17, 5:58 PM EDTSevere Thunderstorm WarningFFCWilkinson32 min
Jul 17, 6:16 PM EDTSpecial Weather StatementFFCMontgomery, Treutlen29 min
Jul 17, 6:17 PM EDTSpecial Weather StatementFFCDooly28 min
Jul 17, 6:25 PM EDTSevere Thunderstorm WarningFFCDooly, Sumter35 min
Jul 17, 6:37 PM EDTSpecial Weather StatementFFCWilkinson23 min
Jul 17, 6:48 PM EDTSpecial Weather StatementFFCTreutlen27 min
Jul 17, 6:58 PM EDTSpecial Weather StatementFFCJohnson32 min
Jul 17, 7:00 PM EDTSpecial Weather StatementFFCDooly30 min
Jul 17, 7:30 PM EDTSpecial Weather StatementFFCCrisp, Dooly30 min

Nearby

Special Weather Statements in Georgia, 2018Every special weather statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.